MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8746H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: no additional info provided, no patient consequence mentioned what was the name of the procedure? what was being done when the needle pulled-off (in the package/ removal from package / during passage through tissue)? were x-rays taken to locate the needle? was the needle piece removed from the patient during the same procedure? what is the condition of the patient? how many of the total quantity were actually involved for reported issue? note: events reported via mw# 2210968-2020-00840, 2210968-2020-00841, 2210968-2020-00842.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The needle detached.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 02/26/2020.Corrected information: d4 lot number to unknown.Additional information: d10, h6.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch mmq077 mfg date: 11/27/2018, exp date: 10/31/2023.Batch mkr859 mfg date: 9/5/2018, exp date: 8/31/2023.Batch phb848 mfg date: 7/2/2019, exp date: 6/30/2024.A manufacturing record evaluation was performed for the finished device lot number mmq077, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device lot number mkr859, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device lot number phb848, and no non-conformances were identified.Additional h3 investigative summary: unopened samples and one empty labeled winding former of product code ep8746, lot mkr859 were received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of eleven samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.An empty labeled winding former of product code ep8746, lot mmq077 was returned for analysis.The issue sample was not received for evaluation.As no needle or suture were returned for evaluation, we are unable to investigate further to the issue of ¿needle detached".An empty labeled winding former of product code ep8746, lot mkr859 was returned for analysis.The issue sample was not received for evaluation.As no needle or suture were returned for evaluation, we are unable to investigate further to the issue of ¿needle detached".An empty labeled winding former of product code ep8746, lot phb848 was returned for analysis.The issue sample was not received for evaluation.As no needle or suture were returned for evaluation, we are unable to investigate further to the issue of ¿needle detached".

Brand Name
PRLNE BLU 18IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9649520
Report Number2210968-2020-00843
Device Sequence Number16997825
Product Code GAW
UDI-Device Identifier10705031206687
UDI-Public10705031206687
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEP8746H
Device Catalogue NumberEP8746H
Device Lot NumberMMQ077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/26/2020
Patient Sequence Number1